Thyroid UK
84,009 members98,997 posts

Angina bullosa haemorrhagica

Last night was feeling a little down and scoffed a whole large tub of Ben & Jerry's ice-cream. Enjoyed every guilty mouthful (have been off sugar for a month and just had to have it, as you do!!) After the last lingering spoonful, I immediately felt some large lumps on the inside of my mouth. I felt quite panicked and went to inspect immediately. Looking in the mirror there were about three large blood filled blisters, and then all of a sudden they burst and I had a mouth full of blood! Quite bizarre, no pain just all rather odd. Looking up on the internet I found it is not an uncommon complaint, but I couldn't find anything to connect to thyroid although Diabetes was mentioned.

Has this happened to anyone else, as am curious?

7 Replies
oldestnewest

But you didn't get an ice cream headache? LOL! Impressive.

2 likes
Reply

Never heard of this! How ODD! :(

Also very curious to know..... which flavour...!? ;)

I have pinned this for a while for you..

L

x

1 like
Reply

New to me!

Short, recent and fairly easy-to-read paper:

ncbi.nlm.nih.gov/pmc/articl...

Some of the literature mentions steroid inhalers (typically for asthma) and/or diabetes mellitus.

Rod

Reply

I have had exactly the same response when I used to eat sugar.

I too would not eat sugar then binge and the same thing occurred. I now avoid sugar like the plague. The body is great at letting you know something is not good for you, it just takes us a long time to read the signs. Anyway, hope you enjoyed your wagon fall, just get straight back up and carry on. We've all done it!

Reply

Thank you Bridesmum, lesson learnt!

2 likes
Reply

Hi! Have you learned anything more about this condition? I have just been diagnosed with an autoimmune thyroid condition, and I have had this experience too. Very scary. Makes me wonder what other like-tissue hidden in the body is doing when I eat something I shouldn't. Estrogen replacement therapy has lessened the frequency of this happening. I can actually tell that the lining of my mouth is thicker/stronger when I take the estrogen.

Reply

Even though it was only a year ago I posted this, have completely forgotten about it. Thanks for the reminder!!

I haven't had any more Ben & Jerry's and not had the problem again or anything like. Is it because I am better replaced with thyroid medication, who knows.

Hope you manage to track down what the problem is with yourself Sopal. All very bizarre!

Good luck!

Reply

You may also like...